Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS Blacksburg, VA

June 14, 2015Bedford County, Franklin County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 14, 2015, 3:38 PM EDT for Bedford County, Franklin County, Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 3:38 PM EDT (19:38 UTC)
Expired
Jun 14, 2015, 4:24 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bedford County, VA, Franklin County, VA

The radar

The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WUUS51 KRNK 141938
SVRRNK
VAC019-067-142045-
/O.NEW.KRNK.SV.W.0032.150614T1938Z-150614T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT SUN JUN 14 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 338 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOODVIEW...
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PENHOOK...
  MONETA...
  HUDDLESTON...
  NORTH SHORE...
  AND NORTHWEST SMITH MOUNTAIN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3706 7944 3706 7949 3704 7948 3701 7946
      3701 7948 3704 7953 3705 7955 3704 7955
      3704 7956 3703 7956 3704 7959 3697 7961
      3696 7966 3720 7980 3725 7975 3713 7939
TIME...MOT...LOC 1938Z 296DEG 9KT 3722 7974 

HAIL...<.75IN
WIND...60MPH
 
$$

RS
3 follow-up statements
682 
WWUS51 KRNK 141955
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT SUN JUN 14 2015

VAC019-067-142045-
/O.CON.KRNK.SV.W.0032.000000T0000Z-150614T2045Z/
FRANKLIN VA-BEDFORD VA-
355 PM EDT SUN JUN 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN FRANKLIN AND SOUTHWESTERN BEDFORD COUNTIES...

AT 354 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONETA...
MOVING SOUTHEAST AT 20 MPH TOWARD SMITH MOUNTAIN LAKE.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PENHOOK...
MONETA...
HUDDLESTON...
NORTH SHORE...
AND NORTHWEST SMITH MOUNTAIN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3706 7944 3706 7949 3704 7948 3701 7946
      3701 7948 3704 7953 3705 7955 3704 7955
      3704 7956 3703 7956 3704 7959 3697 7961
      3696 7966 3716 7976 3723 7970 3713 7939
TIME...MOT...LOC 1954Z 300DEG 16KT 3716 7964 

HAIL...<.75IN
WIND...60MPH
 
$$

RS
998 
WWUS51 KRNK 142003
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT SUN JUN 14 2015

VAC067-142012-
/O.CAN.KRNK.SV.W.0032.000000T0000Z-150614T2045Z/
FRANKLIN VA-
403 PM EDT SUN JUN 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN FRANKLIN COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3706 7944 3706 7949 3704 7948 3702 7946
      3701 7948 3704 7953 3705 7955 3704 7955
      3704 7956 3703 7956 3704 7959 3714 7964
      3719 7959 3713 7940
TIME...MOT...LOC 2002Z 305DEG 11KT 3713 7956 

$$

VAC019-142045-
/O.CON.KRNK.SV.W.0032.000000T0000Z-150614T2045Z/
BEDFORD VA-
403 PM EDT SUN JUN 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTH CENTRAL BEDFORD COUNTY...

AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMITH MOUNTAIN
LAKE STATE PARK...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HUDDLESTON...
AND SMITH MOUNTAIN LAKE STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

IF ON OR NEAR SMITH MOUNTAIN LAKE...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3706 7944 3706 7949 3704 7948 3702 7946
      3701 7948 3704 7953 3705 7955 3704 7955
      3704 7956 3703 7956 3704 7959 3714 7964
      3719 7959 3713 7940
TIME...MOT...LOC 2002Z 305DEG 11KT 3713 7956 

HAIL...<.75IN
WIND...60MPH
 
$$

RS
578 
WWUS51 KRNK 142024
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT SUN JUN 14 2015

VAC019-142034-
/O.CAN.KRNK.SV.W.0032.000000T0000Z-150614T2045Z/
BEDFORD VA-
424 PM EDT SUN JUN 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTH CENTRAL BEDFORD COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3706 7944 3706 7949 3704 7948 3702 7946
      3701 7948 3704 7953 3705 7955 3704 7955
      3704 7956 3703 7956 3704 7959 3714 7964
      3719 7959 3713 7940
TIME...MOT...LOC 2022Z 296DEG 9KT 3703 7945 

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:04 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 14, 2:04 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT SUN JUN 14 2015

.SYNOPSIS...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL STAY IN PLACE OVER THE
SOUTHEAST THROUGH MOST OF THE WEEK. A FRONTAL BOUNDARY WILL STAY
SITUATED FROM THE MIDWEST EAST TO THE MID ATLANTIC AND NORTHEAST
DURING THIS TIME...WHICH WILL KEEP MOST OF THE ORGANIZED STORMS
NORTH OF US.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 AM EDT SUNDAY...

TODAYS ANALYSIS VERY SIMILAR TO SATURDAY WITH HIGH PRESSURE
SITUATED TO OUR SOUTH AND BAROCLINIC ZONE TO OUR NORTH. WESTERLY
FLOW IN BETWEEN WILL BE THE DRIVING FORCE FOR DOWNSLOPE ADIABATIC
WARMING ACROSS THE FOOTHILLS AND PIEDMONT WITH TEMPERATURES
TESTING THE LOWER TO MID 90S. ALSO SIMILAR TO YESTERDAY...AIRMASS
SHOWERS/STORMS TO FORM OVER MOUNTAINS AND DRIFT EAST WITH THE
WESTERLY FLOW. GREATEST ORGANIZATION/COVERAGE WILL BE ACROSS THE
NORTHERN CWA WHERE SUPPORT FOR DEEP CONVECTION...CAPES 2000
J/KG...AND OUTFLOW BOUNDARIES FROM THE EARLY MORNING DEEP
CONVECTION NORTH OF I-64 WILL HELP DRIVE NEW ACTIVITY THIS
AFTERNOON. MORNING RNK SOUNDING SUGGESTS MAIN HAZARD FROM ANYTHING
THAT DEVELOPS WILL BE GUSTY WINDS PER DCAPES 600-800 J/KG...BUT
THE AUGUST LIKE FREEZING LEVEL SHOULD LIMIT ANY SORT OF HAIL
THREAT. TORRENTIAL DOWNPOURS ARE CERTAINLY POSSIBLE WITH PWATS OF
1.5+ BUT MEAN WIND OF 18KT SHOULD KEEP STORM CELLS MOVING ALONG
FAST ENOUGH TO MITIGATE FLOOD THREAT.

THE UPPER RIDGE OF HIGH PRESSURE IS IN A BUILDING PHASE WITH
INCREASING HEIGHTS OVER THE SOUTHERN APPALACHIANS. AS SUCH...THREAT
OF STORMS WILL BE LESS IN THE SOUTHERN CWA AS WARMING ALOFT AND
GREATER SUBSIDENCE WILL LIMIT DEEPER THERMALS THERE.

HIGH TEMPERATURES THIS AFTERNOON WILL BE SIMILAR TO
SATURDAY...POTENTIALLY A DEGREE OR TWO WARMER ACROSS THE SOUTHERN
CWA...WITH MID TO UPPER 80S WEST...AND 90 TO 95 EAST. DESPITE THE
HEAT...DEWPOINTS IN THE MID 60S TO UPPER 60S IN THE AFTERNOON
WILL KEEP THE HEAT INDICES SLIGHTLY BELOW 100F. THOSE VENTURING
OUTSIDE TODAY WILL NEED TO MAKE SURE YOU TAKE PLENTY OF BREAKS IN
THE SHADE AND DRINK WATER.

TONIGHT...WILL SEE FADING SHRA/TSRA. THE FRONTAL BOUNDARY WILL BE
DRAPED FROM OHIO-SRN PA...AND WE COULD SEE AN AREA OF CONVECTION
THREATEN THE GREENBRIER-ALLEGHANY HIGHLANDS OVERNIGHT...THOUGH
MODELS STILL FAVORING MORE TO THE NORTH. MUGGY LOWS WILL BE IN THE
MID TO UPPER 60S WEST TO LOWER 70S EAST.

RECORD HIGHS FOR TODAY 6/14 AND MONDAY 6/15 ARE
HIGHLIGHTED IN THE CLIMATE SECTION BELOW.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 AM EDT SUNDAY...

A SUMMERTIME WEATHER PATTERN WILL REMAIN ACROSS THE AREA THROUGH THE
FIRST HALF OF THE WORKWEEK...AS UPPER LEVEL RIDGING HOLDS FIRM
ACROSS THE SOUTHEAST AND MID ATLANTIC STATES. THE COMBINATION OF
WARMING ASSOCIATED WITH THE UPPER RIDGE AND WESTERLY DOWNSLOPE
WINDFLOW ON MONDAY AND TUESDAY WILL MAKE FOR EXCEPTIONALLY WARM
AFTERNOON TEMPERATURES ACROSS OUR AREA...WITH HIGHS RANGING FROM THE
UPPER 80S/LOW 90S ACROSS THE MOUNTAINS...TO THE MID AND UPPER 90S
ACROSS THE PIEDMONT...ROUGHLY 10 DEGREES ABOVE NORMAL AREAWIDE. HEAT
INDEX VALUES WILL LIKELY REACH 100 FOR A FEW HOURS DURING MID
AFTERNOON BOTH DAYS IN SPOTS ACROSS THE SOUTHSIDE. WIDELY SCATTERED
PULSE VARIETY THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOONS AND
EVENINGS...WITH A COUPLE LIKELY BECOMING STRONG TO SEVERE DUE TO THE
STRONG HEATING...PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAIN.
THUNDERSTORMS WILL FADE QUICKLY AFTER SUNSET HOWEVER WITH NO
DYNAMICS TO KEEP THEM GOING AFTER DAYTIME HEATING ENDS.

CHANCES FOR THUNDERSTORM ACTIVITY ARE HIGHER FOR WEDNESDAY AS A COLD
FRONT SINKS SOUTH OF THE GREAT LAKES. BEST DYNAMICS REMAIN OUTSIDE
OUR AREA AS THE SUPPORTING UPPER LEVEL TROUGH PASSES NORTH OF THE
OHIO RIVER...HOWEVER PASSAGE OF THE TROUGH WILL STILL WEAKEN THE
UPPER RIDGE SLIGHTLY...RESULTING IN GREATER OVERALL INSTABILITY WHEN
COMBINED WITH CONTINUED STRONG SURFACE HEATING AND INCREASED LOW
LEVEL CONVERGENCE AHEAD OF THE FRONT. BELIEVE STORMS WILL STILL BE
MOSTLY PULSE VARIETY IN NATURE...BUT MAY FORM INTO A BROKEN LINE AS
THEY DRIFT ACROSS THE PIEDMONT DURING THE EVENING. GREATER
INSTABILITY WILL MAKE FOR BETTER CHANCES OF STRONG TO SEVERE
STORMS...BUT STILL DO NOT EXPECT WIDESPREAD SEVERE ACTIVITY.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 330 PM EDT SATURDAY...

MAIN DISPARITY IN MODEL SOLUTIONS IN THE EXTENDED PERIOD SEEMS TO
RESIDE IN TIMING OF FEATURES AS AN UPPER TROF APPROACHES FROM THE WEST
AND PICKS UP SOME REMNANT ENERGY FROM A SYSTEM COMING OUT OF THE GULF
OF MEXICO. ONE OF THE DAYS LATE IN THE PERIOD WILL LIKELY BE WETTER AND
MORE ACTIVE THAN THE OTHERS...BUT IT IS TOO EARLY TO DEFINITIVELY SAY
WHICH DAY THIS WILL BE. WE WILL HAVE TO WAIT FOR LATER MODEL RUNS TO
PAINT A CLEARER PICTURE AS THEY CONVERGE ON A SOLUTION. REGARDLESS OF
THE SOLUTION THERE WILL BE NO CHANGE IN AIRMASS AND WE WILL STAY HOT
AND HUMID WITH A DIURNAL BIAS FOR SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 200 PM EDT SUNDAY...

WIDELY SCATTERED SHOWERS AND STORMS FORMING OVER THE MOUNTAINS
THIS AFTERNOON WILL DRIFT EAST INTO THE PIEDMONT THIS EVENING
BEFORE DISSIPATING. GREATEST COVERAGE IS EXPECTED ALONG AND NORTH
OF HIGHWAY 460 WHICH RUNS W-E FROM BLF-BCB-ROA-LYH.

ANY SHOWERS/STORMS SHOULD FADE QUICKLY AFTER SUNSET LEAVING MAINLY
VFR CONDITIONS FOR THE OVERNIGHT. LATE NIGHT FOG WILL AGAIN FORM
AT LWB AND PERHAPS BCB/LYH WITH MVFR TO IFR CONDITIONS. FOG WILL
DISSIPATE QUICKLY AFTER SUNRISE MONDAY LEAVING LOCAL REGION WITH
ANOTHER DAY OF MAINLY VFR ASIDE FOR AFTERNOON BUILDUP OVER THE
MTNS WITH WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS.

EXTENDED AVIATION DISCUSSION...

HIGH PRESSURE CENTERED OVER THE SOUTHERN APPALACHIANS WILL RESULT
IN HOT HUMID CONDITIONS ACROSS THE SOUTHEASTERN UNITED STATES
THROUGH THE UPCOMING WEEK. MOISTURE STREAMING AROUND THE PERIPHERY
OF THE HIGH WILL RESULT IN GREATEST COVERAGE OF SHOWERS/STORMS
FROM THE MS VALLEY UP THROUGH THE OHIO VALLEY AND INTO THE
NORTHERN MID ATLANTIC REGION. LOCALLY...THE SHOWER AND STORM
THREAT WILL BE MAINLY DIURNALLY DRIVEN WITH ONLY LOCALIZED
MVFR/IFR. FOR THE MOST PART...CONDITIONS WILL PRIMARILY REMAIN
VFR.

&&

.CLIMATE...
RECORD HIGHS FOR JUNE 14TH...

STATION        RECORD HIGH/YEAR    FORECAST HIGH
ROANOKE             95/1926             92
LYNCHBURG           94/1926             90
DANVILLE            96/2000             93
BLACKSBURG          92/1954             86
BLUEFIELD           87/2005             85
LEWISBURG           88/1988             84

RECORD HIGHS FOR JUNE 15TH...

STATION        RECORD HIGH/YEAR    FORECAST HIGH
ROANOKE             95/1952             93
LYNCHBURG           94/1981             93
DANVILLE            97/1981             97
BLACKSBURG          89/1954             89
BLUEFIELD           87/2010             87
LEWISBURG           89/1994             86

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...PM/WP
SHORT TERM...NF
LONG TERM...MBS
AVIATION...PM
CLIMATE...WP
Hazardous weather outlook, Jun 14, 3:39 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT SUN JUN 14 2015

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-150745-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
339 AM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-058-059-150745-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
339 AM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDICES WILL BE AROUND 100 DEGREES BOTH MONDAY AND TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 14, 1:26 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT SUN JUN 14 2015

VAZ014-017-141800-
MONTGOMERY-FLOYD-
126 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CITY OF RADFORD...
NORTH CENTRAL FLOYD AND SOUTHERN MONTGOMERY COUNTIES...

AT 124 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALTON...MOVING
SOUTHEAST AT 25 MPH.

WINDS OF 30 MPH TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PILOT...
AND SHAWSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3713 8059 3713 8053 3715 8053 3716 8055
      3717 8056 3720 8054 3719 8052 3720 8052
      3723 8051 3715 8018 3714 8018 3695 8032
TIME...MOT...LOC 1724Z 297DEG 21KT 3715 8048

MBS
Special weather statement, Jun 14, 1:54 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 PM EDT SUN JUN 14 2015

VAZ019-020-023-024-035-141845-
ALLEGHANY-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-
154 PM EDT SUN JUN 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE CITY OF BUENA
VISTA...NORTHWESTERN AMHERST...CITY OF LEXINGTON... BATH...
ROCKBRIDGE...NORTHERN BOTETOURT...CITY OF COVINGTON AND CENTRAL
ALLEGHANY COUNTIES...

AT 152 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 6 MILES
WEST OF BURNSVILLE...TO NEAR INGALLS FIELD AND LOW MOOR...TO NEAR
JORDAN MINES...AND WAS MOVING EAST AT 25 MPH.

WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
COVINGTON...
CLIFTON FORGE...
AND BUCHANAN.

THIS INCLUDES VMI.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3822 7971 3818 7951 3815 7953 3817 7944
      3809 7949 3793 7921 3780 7922 3764 7934
      3760 7943 3762 7944 3759 7945 3749 7966
      3762 8002 3766 8003 3764 8007 3769 8022
      3780 7998 3795 7987 3824 7984 3827 7980
TIME...MOT...LOC 1752Z 287DEG 20KT 3821 7976 3795 7978 3779 7990 3771
8007

MBS
Special weather statement, Jun 14, 2:32 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT SUN JUN 14 2015

WVZ043-141930-
SUMMERS-
232 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT
SUMMERS COUNTY...

AT 231 PM EDT...A STRONG THUNDERSTORM WAS NEAR SANDSTONE...MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HINTON...
SANDSTONE...
INDIAN MILLS...
HIX...
AND BLUESTONE DAM.

LAT...LON 3784 8075 3777 8067 3772 8066 3752 8081
      3763 8107 3770 8098 3772 8097 3772 8095
      3770 8091 3767 8090 3768 8088 3773 8090
      3774 8092 3782 8094 3787 8080
TIME...MOT...LOC 1831Z 297DEG 13KT 3779 8095

RS
Special weather statement, Jun 14, 2:42 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT SUN JUN 14 2015

VAZ023-034-045-141945-
BOTETOURT-BEDFORD-CAMPBELL-
242 PM EDT SUN JUN 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHERN BOTETOURT...CITY OF LYNCHBURG AND BEDFORD COUNTIES...

AT 241 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SPRINGWOOD TO NEAR DALEVILLE...AND MOVING
SOUTHEAST AT 25 MPH.

HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
BUCHANAN...
TROUTVILLE...
AND STEWARTSVILLE.

THIS INCLUDES LIBERTY UNIVERSITY AND THE NATIONAL D DAY MEMORIAL.

LAT...LON 3759 7938 3751 7934 3751 7922 3740 7909
      3726 7932 3706 7944 3706 7949 3701 7948
      3705 7954 3704 7960 3714 7967 3723 7978
      3722 7984 3730 7984 3741 7999 3762 7970
      3753 7950 3757 7943 3762 7944 3761 7943
TIME...MOT...LOC 1841Z 315DEG 20KT 3759 7972 3742 7997

RS
Special weather statement, Jun 14, 3:32 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT SUN JUN 14 2015

WVZ044-507-142030-
EASTERN GREENBRIER-MONROE-
332 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL GREENBRIER AND NORTHEASTERN MONROE COUNTIES...

AT 332 PM EDT...A STRONG THUNDERSTORM WAS OVER ASBURY...MOVING EAST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
AND ORGAN CAVE.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3778 8022 3777 8025 3776 8025 3775 8026
      3773 8026 3769 8029 3769 8030 3762 8035
      3775 8061 3781 8063 3785 8058
TIME...MOT...LOC 1932Z 288DEG 14KT 3779 8059

RS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:24 PM EDTSpecial Weather StatementRNKCity of Danville66 min
Jun 14, 1:26 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford34 min
Jun 14, 1:54 PM EDTSpecial Weather StatementRNKBath, Botetourt, Rockbridge, City of Buena Vista, City of Covington, City of Lexington51 min
Jun 14, 2:42 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg63 min
Jun 14, 4:06 PM EDTSpecial Weather StatementRNKPittsylvania24 min
Jun 14, 4:16 PM EDTSpecial Weather StatementRNKPittsylvania59 min
Jun 14, 4:40 PM EDTSpecial Weather StatementRNKCity of Danville50 min
Jun 14, 5:03 PM EDTSpecial Weather StatementRNKAppomattox57 min
Jun 14, 5:18 PM EDTSpecial Weather StatementRNKFranklin, Montgomery57 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.